International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 23, Pages 1447-1463

Nonlinear dynamical boundary-value problem of hydrogen thermal desorption

Yu. V. Zaika and I. A. Chernov

Institute of Applied Mathematical Research, Karelian Research Centre, Petrozavodsk, Russia

Received 25 March 2002

Copyright © 2003 Yu. V. Zaika and I. A. Chernov. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The nonlinear boundary-value problem for the diffusion equation, which models gas interaction with solids, is considered. The model includes diffusion and the sorption/desorption processes on the surface, which leads to dynamical nonlinear boundary conditions. The boundary-value problem is reduced to an integro-differential equation of a special kind; existence and uniqueness of the classical (differentiable) solution theorems are proved. The results of numerical experiments are presented.